Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 35, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jun 13, 2011, 6:50 AM CDT for 4 counties in Texas. It took effect at Jun 13, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 6:50 AM CDT (11:50 UTC)
- In effect from
- Jun 13, 2011, 1:00 PM CDT
- Expired
- Jun 13, 2011, 8:48 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 83 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4624 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WWUS84 KSJT 131150 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 650 AM CDT MON JUN 13 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A TIGHTER PRESSURE GRADIENT ACROSS THE NORTHWEST BIG COUNTRY SHOULD ALLOW THE WINDS TO BECOME STRONG ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COMBINATION OF STRONG WINDS...VERY HOT TEMPERATURES BETWEEN 103 AND 106...AND VERY LOW RELATIVE HUMIDITY VALUES WILL PRODUCE THESE CONDITIONS. TXZ049-054-098-113-132000- /O.NEW.KSJT.FW.W.0035.110613T1800Z-110614T0200Z/ FISHER-NOLAN-HASKELL-JONES- 650 AM CDT MON JUN 13 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST BIG COUNTRY. SOME OF THE TOWNS IN THE WARNING ARE HASKELL...ROTAN...ROBY...ANSON AND SWEETWATER. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES. * WIND: SOUTH WIND 20 TO 25 MPH AND WIND GUSTS TO 30 MPH. * HUMIDITY: 11 TO 18 PERCENT. * TIMING: 1 PM TO 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
738 WWUS84 KSJT 131948 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 248 PM CDT MON JUN 13 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A TIGHTER PRESSURE GRADIENT ACROSS THE NORTHWEST BIG COUNTRY SHOULD ALLOW THE WINDS TO BECOME STRONG ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COMBINATION OF STRONG WINDS...VERY HOT TEMPERATURES BETWEEN 103 AND 106...AND VERY LOW RELATIVE HUMIDITY VALUES WILL PRODUCE THESE CONDITIONS. TXZ049-054-098-113-140200- /O.CON.KSJT.FW.W.0035.000000T0000Z-110614T0200Z/ FISHER-NOLAN-HASKELL-JONES- 248 PM CDT MON JUN 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST BIG COUNTRY. SOME OF THE TOWNS IN THE WARNING ARE HASKELL...ROTAN... ROBY...ANSON AND SWEETWATER. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES. * WIND: SOUTH WIND 20 TO 25 MPH AND WIND GUSTS TO 30 MPH. * HUMIDITY: 11 TO 18 PERCENT. * TIMING: 1 PM TO 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
064 WWUS84 KSJT 140148 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 848 PM CDT MON JUN 13 2011 TXZ049-054-098-113-140300- /O.CAN.KSJT.FW.W.0035.000000T0000Z-110614T0200Z/ FISHER-NOLAN-HASKELL-JONES- 848 PM CDT MON JUN 13 2011 ...RED FLAG WARNING FOR THE WESTERN BIG COUNTRY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES REMAIN LESS THAN 15 PERCENT ACROSS THE AREA BUT 20 FOOT WIND SPEEDS HAVE DIMINISHED TO LESS THAN 15 MPH. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. SOUTH WINDS MAY INCREASE TO 15-20 MPH ONCE AGAIN AFTER MIDNIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 13, 5:57 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 13, 5:57 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 557 AM CDT MON JUN 13 2011 .DISCUSSION... AVIATION DISCUSSION FOLLOWS. && .AVIATION... SAME SOUTH WIND PATTERN AS THE PAST FEW DAYS WILL CONTINUE TODAY... 18015 TO 25 WITH GUSTS OF 20 TO 28KTS. A FEW MORE CIRRUS TODAY AS PACIFIC MOISTURE FLOWS INTO THE WC TX. HIGHS BETWEEN 100 AND 106 WILL BE COMMON TODAY. && .PREV DISCUSSION... /ISSUED 405 AM CDT MON JUN 13 2011/ SHORT TERM... ALTHOUGH UPPER LEVEL HIGH PRESSURE IS UNDER CONTROL...WATER VAPOR IMAGERY SHOWED AN AREA OF UPPER LEVEL MOISTURE ORIGINATING FROM CONVECTIVE DEBRIS AND THE PACIFIC. THIS MOISTURE WAS STREAMING INTO WC TX AROUND THE WEST SIDE OF THE RIDGE. THIS COULD RESULT IN A LITTLE MORE CIRRUS TODAY BUT THE HIGH PRESSURE RIDGE SHOULD RESULT IN A MOSTLY SUNNY DAY WITH HIGHS WARMING INTO THE LOWER 100S. 26 LONG TERM... ..HEAT WILL CONTINUE THROUGH THE REST OF THE WEEK... MADE VERY FEW CHANGES TO THE PREVIOUS FORECAST AS THE MID/UPPER LEVEL RIDGE CURRENTLY IN PLACE WILL REMAIN IN CONTROL OF OUR WEATHER THROUGH THE REST OF THE WEEK. TUESDAY AFTERNOON INTO WEDNESDAY NIGHT...A SHORTWAVE TROUGH DOES MOVE EAST ACROSS THE PLAINS...AND WE COULD SEE SOME ISOLATED THUNDERSTORMS TRY TO DEVELOP TO OUR WEST. HOWEVER...WE REMAIN VERY DRY ALOFT AND CONFIDENCE IS LOW IN ANY SIGNIFICANT COVERAGE OF THUNDERSTORMS MAINTAINING INTO OUR CWA FROM THE WEST. SO...HAVE PUT SOME /SILENT 10/ POPS ALONG OUR WESTERN CWA BORDER...BUT NOW MORE. NEXT WEEKEND...THE ECMWF IS ALSO MORE AGGRESSIVE IN BRINGING SHORTWAVE TROUGHS THROUGH WEST TEXAS IN FASTER SOUTHWEST FLOW ALOFT...AND ALSO SHOWS DIURNAL CONVECTION TRYING TO DEVELOP ALONG OUR NORTHWESTERN CWA BORDER FROM FRIDAY INTO THE WEEKEND. HAVE NOT ADDED ANY APPRECIABLE POPS AT THIS TIME...BUT WILL MONITOR FUTURE MODEL OUTPUT TO SEE IF THE EC IS PERSISTENT WITH THIS SOLUTION. 20 FIRE WEATHER... EXPECT RELATIVE HUMIDITY VALUES TO DROP BELOW 20 PERCENT WEST OF A LINE FROM ALBANY TO JUNCTION. THE COMBINATION OF RH VALUES BELOW 20 PERCENT AND SOUTH WINDS AT THE 20 FOOT LEVEL JUST BELOW 20 MPH AND GUSTY...SHOULD RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON. THIS PATTERN WILL LIKELY CONTINUE THROUGH THE UPCOMING WEEK WITH RELATIVE HUMIDITY VALUES GRADUALLY INCREASING FROM EAST TO WEST DURING THE AFTERNOONS. 26 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 101 74 102 72 101 / 0 0 0 0 0 SAN ANGELO 104 75 104 74 104 / 0 0 0 0 0 JUNCTION 102 72 102 71 102 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26/26/26
Hazardous weather outlook, Jun 13, 6:02 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 602 AM CDT MON JUN 13 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 602 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF A LINE FROM ALBANY TO JUNCTION TODAY BETWEEN 3PM AND 9PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN WEST OF A LINE FROM ALBANY TO JUNCTION BETWEEN 3PM AND 9PM. THIS PATTERN WILL LIKELY PERSIST THROUGH SATURDAY. HOWEVER...AFTERNOON RELATIVE HUMIDITY VALUES MAY SLOWLY INCREASE FROM EAST TO WEST LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.